Severe Persistent Jaundice after the Abuse of an Anabolic Androgenic Steroid Analogue
- Goh, H.G.; 이유진; Kim, T.H.
- Issue Date
- NLM (Medline)
- Anabolic agents; Chemical and drug induced liver injury; Jaundice; oral; Steroids; Substance abuse
- The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, v.76, no.3, pp.167 - 170
- Journal Title
- The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
- Start Page
- End Page
- Hepatic disorders with prominent cholestasis can be caused by a range of conditions, and anabolic androgenic steroids have been considered a cause of protracted cholestasis. A 29-year-old man who had taken an anabolic androgenic steroid analogue for 2 months visited the hospital complaining of jaundice and indigestion. After stopping the medication, the hyperbilirubinemia tended to decrease, but a transiently elevated aminotransferase level was observed. The endogenous testosterone level also decreased initially but recovered soon after. The liver function profiles were normalized after 2 months of conservative management. This case emphasizes that close drug history taking, including anabolic steroids, is important for identifying the cause of unexplained persistent jaundice.
- Files in This Item
- There are no files associated with this item.
- Appears in
- 2. Clinical Science > Department of Gastroenterology and Hepatology > 1. Journal Articles
- 2. Clinical Science > Department of Pathology > 1. Journal Articles
Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.